Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 8, NWS Albuquerque, NM

February 23, 2009Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Feb 23, 2009, 7:57 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Feb 23, 2009, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2009, 7:57 AM MST (14:57 UTC)
In effect from
Feb 23, 2009, 11:00 AM MST
Expired
Feb 23, 2009, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 3.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4453 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 231457
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
757 AM MST MON FEB 23 2009

...RED FLAG WARNING LATE THIS MORNING THROUGH AFTERNOON BELOW
SIGNIFICANT SNOW PACK FOR THE NORTHEAST HIGHLANDS...NORTHEAST
PLAINS...SANDIA/MANZANO AND GALLINAS MOUNTAINS AND EAST CENTRAL
PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...
...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR PORTIONS OF THE SAME
AREAS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.THE POLAR JET STREAM WILL CROSS THE FORECAST AREA TODAY AS AN UPPER
LEVEL TROUGH TRAVERSES THE CENTRAL ROCKIES NORTH OF NEW MEXICO AND
A SURFACE LEE TROUGH CONTINUES IN THE EAST. STRONG WEST WINDS ARE
EXPECTED AT THE SURFACE WITH DRYING DOWNSLOPE FLOW THAT WILL SEND
HUMIDITIES PLUMMETING. FURTHER...HIGH TEMPERATURES ARE EXPECTED TO
REACH 10 TO 20 DEGREES ABOVE NORMAL. THESE CONDITIONS ARE EXPECTED
TO PERSIST TUESDAY THROUGH THURSDAY...ALTHOUGH WINDS ARE EXPECTED
TO WEAKEN A BIT AFTER TODAY. A RED FLAG WARNING IS IN EFFECT BELOW
SIGNIFICANT SNOW PACK FOR ZONES ALONG THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE PLAINS.
ADDITIONALLY...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR THE SAME
AREAS ON TUESDAY ALONG AND SOUTH OF A LINE FROM THE PECOS
WILDERNESS EASTWARD TO NARA VISA. HUMIDITIES WILL RISE AND WINDS
WILL WEAKEN EACH EVENING AROUND SUNSET.

NMZ103-104-107-108-240100-
/O.UPG.KABQ.FW.A.0006.090223T1800Z-090224T0100Z/
/O.NEW.KABQ.FW.W.0008.090223T1800Z-090224T0100Z/
/O.NEW.KABQ.FW.A.0007.090224T1800Z-090225T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
757 AM MST MON FEB 23 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON BELOW SIGNIFICANT SNOW PACK IN THE NORTHEAST
HIGHLANDS...NORTHEAST PLAINS...SANDIA/MANZANO AND GALLINAS
MOUNTAINS AND EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW
HUMIDITIES... 
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR THE SAME AREAS ALONG AND SOUTH OF A LINE
FROM THE PECOS WILDERNESS TO NARA VISA FOR STRONG WINDS AND LOW
HUMIDITIES... 

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

44
1 follow-up statement
000 
WWUS85 KABQ 240108
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
608 PM MST MON FEB 23 2009

...FIRE WEATHER WATCH TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS...EAST CENTRAL
PLAINS AND THE SANDIA-MANZANO AND GALLINAS MOUNTAINS DUE TO STRONG
WINDS AND LOW HUMIDITIES...

.DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES ARE EXPECTED AGAIN ON
TUESDAY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. STRONGER
WINDS ALOFT WILL MIX DOWN TO THE SURFACE DURING THE DAYTIME HOURS.
WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL BE
POSSIBLE THROUGH MID AFTERNOON. WIND SPEEDS ARE EXPECTED TO
DECREASE BY THE LATE AFTERNOON HOURS. THE BEST POTENTIAL FOR
SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS EXISTS FROM THE
SANDIA AND MANZANO MOUNTAINS EASTWARD TO THE TEXAS STATE
LINE...GENERALLY ALONG AND SOUTH OF I-40.

NMZ103-104-107-108-241500-
/O.EXP.KABQ.FW.W.0008.000000T0000Z-090224T0100Z/
/O.CON.KABQ.FW.A.0007.090224T1800Z-090225T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
608 PM MST MON FEB 23 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON...
...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

34

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 23, 3:01 AM MST, 4 hours 56 minutes earlier.

Area forecast discussion, Feb 23, 3:01 AM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 AM MST MON FEB 23 2009

CORRECTED TYPO IN FIRST PARAGRAPH HEADER

.DISCUSSION...
CURRENTLY...WEAK FLAT TOPPED RIDGE EXTENDS FROM BAJA TIP NORTHWARD
ACROSS WESTERN NEW MEXICO TO SOUTHERN SASKATCHEWAN ON THE CANADIAN
PRAIRIE. CLOSED LOW WINDING UP OFF THE OREGON COAST IN THE EASTERN
PACIFIC WILL SHEAR EASTWARD ACROSS THE PACIFIC NORTHWEST OVER THE
NEXT 24 HOURS. CIRCULATION ABOUT THIS FEATURE SLUICES CLOUD
AND SPOTTY PRECIPITATION EASTWARD FROM CALIFORNIA ACROSS ARIZONA
AND INTO NORTHERN AND WESTERN NEW MEXICO IN NEARLY ZONAL FLOW
ALOFT. SURFACE LEE TROUGH CONTINUES TO DEVELOP ALONG EASTERN
BORDER OF THE STATE...AND THE PLACEMENT OF THIS FEATURE WILL HAVE
MUCH TO DO WITH WIND SPEED DISTRIBUTION AND MAGNITUDE THIS
AFTERNOON WITH CONSEQUENCES FOR THE FIRE WEATHER FORECAST.
OTHERWISE..TEMPERATURES RUNNING WELL ABOVE NORMAL FOR LAST WEEKS
IN FEBRUARY...WITH DRY CONDITIONS WELL IN PLACE OVER SOUTHERN AND
EASTERN PORTIONS OF THE FORECAST AREA.

MODELS...GOOD CONSENSUS FOR THE WORK WEEK...WITH DIFFERENCES
EMERGING FOR THE UPCOMING WEEKEND. WORK WEEK CONSENSUS SHEARS OUT
PACIFIC NORTHWEST DISTURBANCE TO THE EAST...FLATTENING RIDGE OVER
NEW MEXICO FOR ZONAL FLOW ALOFT DURING THE DAY TODAY. A COUPLE OF
QUICK BLIPS SHOOTING EASTWARD TUESDAY AND WEDNESDAY WILL CREASE
THE NORTHERN END OF THE STATE ALONG THE COLORADO BORDER...WITH
RIDGE ATTEMPTING A SLOW REDEVELOPMENT NORTHWARD FROM CENTRAL
MEXICO ACROSS THE STATE HEADING TOWARD THE WEEKEND. RIDGE
PLACEMENT DISCREPANCIES EMERGE BY SATURDAY NIGHT...WITH GFS
DIGGING A DEEPER TROUGH OVER CALIFORNIA COAST TO PUSH SOUTHWEST
FLOW OVER NEW MEXICO AND DEVELOPING SPOTTY PRECIPITATION NORTH AND
EAST FOR THE WEEKEND...AND EUROPEAN CENTER SOLUTION MAINTAINING NEAR
ZONAL FLOW OVER THE STATE WITH CLOSED LOW OVER THE COLUMBIA RIVER
ESTUARY IN THE PACIFIC NORTHWEST...A MUCH DRIER FORECAST FOR THE
STATE. WILL SPLIT THE DIFFERENCE THIS ROUND AND LOOK FOR A MORE
SOLID STORY IN FUTURE RUNS.

SHORT TERM...TODAY THROUGH THURSDAY...SURFACE LOW DEEPENING OVER
NORTHEAST NEW MEXICO COMBINED WITH AMPLE WESTERLY WIND SPEEDS
ALOFT WILL PRODUCE AFTERNOON SURFACE WINDS TOPPING 30 KTS OVER THE
PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...AND OVER
THE PLAINS EAST OF THE SANDIA-MANZANO MOUNTAINS THIS
AFTERNOON...WITH WIND SPEEDS DROPPING OFF TO THE EAST ALONG THE
INTERSTATE 40 CORRIDOR. WILL HOIST A WIND ADVISORY FOR THE SANGRE
DE CRISTOS AND EAST CENTRAL PLAINS WITH MORNING ZONES WITH A
POSSIBLE EASTWARD EXTENSION AS THINGS DEVELOP THIS AFTERNOON
TOWARD THE INTERSTATE 25 CORRIDOR. WIND SPEEDS SUFFICIENT WITH
HUMIDITIES BOTTOMING OUT IN THE LOW TEENS FOR WIDESPREAD CRITICAL
FIRE WEATHER...AND FIRE WEATHER WATCH FOR NORTHEAST
HIGHLANDS...ADJACENT PLAINS...CENTRAL MOUNTAINS AND EASTERN PLAINS
WILL UPGRADE TO A RED FLAG WARNING WITH THE MORNING PACKAGE.
ELSEWHERE...QUICK SHORTWAVE CROSSING THE WEST CENTRAL MOUNTAINS
AND NORTHWEST PLATEAU GOOD FOR SOME ISOLATED SHOWERS...AND THESE
WILL MOVE EASTWARD OVER THE NORTHERN MOUNTAINS THROUGH THE DAY
BEFORE SHEARING INTO SOUTHERN COLORADO IN THE AFTERNOON.

INTO TUESDAY...OVERNIGHT COLD FRONT DROPPING SOUTHWARD BY EARLY
TUESDAY MORNING WILL DO LITTLE MORE THAN COOL OFF NORTHERN
PORTIONS OF THE STATE...LEAVING POINTS SOUTH AND EAST WARM AND
DRY. WITH SURFACE LOW SHIFTING EASTWARD TO TEXAS PANHANDLE AND
FLOW ALOFT REMAINING STRONG...WILL SET FIRE WEATHER WATCH FOR
TUESDAY AFTERNOON OVER THE SAME SPOTS AS MONDAY. TEMPERATURES
REMAINING NEARLY TEN DEGREES ABOVE NORMAL.

INTO WEDNESDAY...MODEST INCREASES IN ZONAL FLOW ALOFT WITH QUICK
SHORTWAVE BLIP MOVING EASTWARD ACROSS NORTHERN END OF THE STATE
WILL PRODUCE MORE ISOLATED PRECIPITATION FOR THE NORTHERN
MOUNTAINS...BUT KEY STORY REMAINS FIRE WEATHER ISSUES AS SURFACE
LOW PERSISTS OVER EASTERN NEW MEXICO BORDER COUNTRY. WARMING TREND
WILL LEVEL OFF WELL ABOVE NORMAL ON WEDNESDAY...WITH LITTLE CHANGE
TO LOW TEENS HUMIDITIES EAST AND SOUTH. GUSTY WINDS AND LOW
HUMIDITIES SHOULD BRING YET ANOTHER DAY OF CRITICAL FIRE WEATHER
FOR MIDWEEK.

INTO THURSDAY...COOL FRONT DROPPING SOUTHWARD WILL TAKE EDGE OFF
TEMPERATURES...BUT THESE WILL STILL REMAIN ABOVE NORMAL. SURFACE
LOW REMAINING ON EASTERN BORDER WITH AMPLE WIND SPEEDS ALOFT WILL
SET UP YET ANOTHER DAY OF CRITICAL FIRE WEATHER FOR SPOTS ACROSS
THE EASTERN AND NORTHEAST PLAINS.

LONGER TERM...FRIDAY THROUGH SUNDAY...SURFACE LOW REMAINING ALONG
TEXAS PANHANDLE BORDER...SHOT OF COOLER AIR FRIDAY WILL PUSH
TEMPERATURES BACK DOWN TOWARD SEASONAL NORMS AND TWEAK MINIMUM
HUMIDITIES UP. AFTERNOON BREEZES WILL BE ENOUGH FOR SOME CRITICAL
FIRE WEATHER ON FRIDAY OVER THE EASTERN PLAINS. WEAK RIDGE
BUILDING NORTHWARD ON SATURDAY IN ADVANCE OF TROUGHINESS OFF THE
WEST COAST WILL RETURN WARMING AND DRYING TREND TO THE STATE...BUT
WEAKENED SURFACE PRESSURE GRADIENT SHOULD PROVIDE SOME RELIEF FROM
ONGOING ROUNDS OF CRITICAL FIRE WEATHER...AND ISOLATED
PRECIPITATION IS A POSSIBILITY FOR NORTHERN AND EASTERN PORTIONS
OF THE STATE AS QUICK HITTER SHORTWAVES MOVE THROUGH THE FLOW WITH
A LITTLE MORE MOISTURE TO WORK WITH. WINDS BACKING TO THE SOUTHWEST ON
SUNDAY WILL PICK UP INCREASED SPEEDS ALOFT FOR A BREEZY ENDING TO
THE WEEKEND...WITH A RETURN TO CRITICAL FIRE WEATHER CONDITIONS
OVER THE EASTERN PLAINS...AND SOME POSSIBILITY OF ISOLATED
CONVECTION WITH THE UPTICK IN DYNAMIC ASSISTANCE AND AVAILABLE
MOISTURE ALOFT.

SHY

&&

.AVIATION...
AN UPPER LEVEL TROUGH WILL TRAVERSE THE CENTRAL ROCKIES NORTH OF NM
WITH A FEW SHOWERS POSSIBLE FROM THE CHUSKAS TO THE SAN JUANS AND
NORTHWESTWARD MAINLY DURING THE DAY TODAY. THE LOW LEVELS OF THE
ATMOSPHERE ARE QUITE DRY...SO PRECIPITATION HAS THE BEST CHANCE OF
REACHING THE GROUND IN THE MOUNTAINS. THIS PATTERN WILL STEER THE
POLAR JET STREAM ACROSS THE STATE WITH BREEZY TO WINDY CONDITIONS.
THE STRONGEST WINDS WILL FAVOR THE RIDGETOPS OF THE NORTHERN AND
CENTRAL MOUNTAINS TODAY...BEFORE SHIFTING TO THE CENTRAL AND
SOUTHERN MOUNTAINS TUESDAY AS THE JET STREAM GRADUALLY SAGS
SOUTHWARD. WIND SPEEDS IN THE LAS VEGAS TAF COULD BE 10 TO 15 KNOTS
HIGHER THAT FORECASTED IF CLOUD COVER BREAKS UP ENOUGH TO ALLOW
BETTER MIXING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 44

&&

.FIRE WEATHER...
A CHAIN OF UPPER LEVEL TROUGHS WILL CONTINUE TO CROSS THE CENTRAL
AND NORTHERN ROCKIES NORTH OF NEW MEXICO DURING THE WORK WEEK. THIS
PATTERN WILL KEEP A GENERALLY BROAD AND DIFFUSE POLAR JET STREAM IN
THE VICINITY OF NM. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED EACH
AFTERNOON...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.
MEANWHILE...MINIMUM HUMIDITIES WILL DROP TO CRITICAL THRESHOLDS EACH
AFTERNOON THROUGH AT LEAST THURSDAY OR FRIDAY IN SOUTHERN AND
EASTERN ZONES. AREAS OF CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED IN THE EAST EACH AFTERNOON TODAY THROUGH THURSDAY...WITH
THE MOST WIDESPREAD CRITICAL CONDITIONS EXPECTED TODAY AND POSSIBLY
THURSDAY. THE RECENT GFS RUN BROUGHT THURSDAYS JET MAX THROUGH
QUICKER...RESULTING IN A STRONGER WIND FORECAST FOR WEDNESDAY AND
SOMEWHAT WEAKER WINDS FOR THURSDAY. THE LATEST MODEL RUN ALSO NO
LONGER CALLS FOR A STRONGER BACK DOOR COLD FRONT TO DROP INTO THE
EASTERN PLAINS THURSDAY NIGHT. THIS SOLUTION COULD LEAVE PARTS OF
THE EAST VULNERABLE TO ANOTHER DAY OF CRITICAL FIRE WEATHER
CONDITIONS ON FRIDAY.  LATER MODEL RUNS MAY WELL REVERT TO THE
PREVIOUS SOLUTION...WHICH HAD STRONGER WINDS THURSDAY AHEAD OF A
BACKDOOR COLD FRONT THAT COULD MOISTEN THE EAST ON FRIDAY ABOVE
CRITICAL THRESHOLDS. CONFIDENCE IN THE END OF WEEK FORECAST WILL
GROW ONCE THE MODELS STOP FLIP FLOPPING.

WITH THIS MORNINGS FORECAST PACKAGE WE WILL ISSUE A RED FLAG WARNING
FOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND BELOW
SIGNIFICANT SNOW PACK. WE WILL ALSO ISSUE A FIRE WEATHER
WATCH FOR THE SAME AREA ON TUESDAY. WINDS MAY WEAKEN A BIT
TUESDAY...WHILE SKIES WILL CLEAR IN THE WAKE OF TODAYS PASSING
TROUGH ALOFT...WHICH WILL ALLOW DEWPOINTS TO CRATER.  THE POTENTIAL
EXISTS FOR MORE CRITICAL FIRE WEATHER CONDITIONS IN PARTS OF THE
EAST WEDNESDAY...THURSDAY AND POSSIBLY FRIDAY.

NEAR TERM IN THE NORTHWEST...THE FORECAST DOES CALL FOR A SLIGHT
CHANCE OF SHOWERS ALONG AND NORTHWEST OF A LINE FROM THE CHUSKAS TO
THE SAN JUANS...AS THE BOTTOM OF AN UPPER LEVEL TROUGH CLIPS THAT
PART OF THE STATE. HOWEVER...LOW LEVELS OF THE ATMOSPHERE ARE
EXPECTED TO REMAIN VERY DRY WITH MOST OF THE PRECIP FALLING AS
VIRGA. PARTS OF THE HIGH TERRAIN COULD GET A LITTLE DAMP...BUT DONT
EXPECT MUCH IN THE LINE OF SIGNIFICANT ACCUMULATIONS. SHOWERS MAY
ALSO BE QUITE GUSTY...SERVING TO DRAG THOSE HIGHER MOMENTUM WINDS
ALOFT DOWNWARD TO THE SURFACE.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  35  64  34 /  10   0   0   0
GALLUP..........................  64  30  65  32 /  10   0   0   0
GRANTS..........................  67  30  67  30 /   0   0   0   0
GLENWOOD........................  75  40  76  46 /   0   0   0   0
CHAMA...........................  55  25  56  24 /  20   5   0   0
LOS ALAMOS......................  61  33  61  31 /   5   0   0   0
RED RIVER.......................  55  26  52  24 /   5   5   0   0
TAOS............................  61  29  60  28 /   5   0   0   0
SANTA FE........................  65  34  65  33 /   0   0   0   0
SANTA FE AIRPORT................  66  36  66  34 /   0   0   0   0
ESPANOLA........................  68  32  68  30 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  70  43  71  42 /   0   0   0   0
ALBUQUERQUE VALLEY..............  72  36  72  35 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  66  40  68  39 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  70  39  71  40 /   0   0   0   0
SOCORRO.........................  75  37  77  38 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  61  34  60  34 /   0   0   0   0
MORIARTY/ESTANCIA...............  68  33  69  30 /   0   0   0   0
CARRIZOZO.......................  74  37  76  42 /   0   0   0   0
RUIDOSO.........................  68  37  69  38 /   0   0   0   0
RATON...........................  67  31  68  33 /   0   0   0   0
LAS VEGAS.......................  67  38  68  35 /   0   0   0   0
ROY.............................  67  37  65  37 /   0   0   0   0
CLAYTON.........................  70  39  72  42 /   0   0   0   0
SANTA ROSA......................  78  40  79  37 /   0   0   0   0
TUCUMCARI.......................  77  41  78  40 /   0   0   0   0
FORT SUMNER.....................  80  41  81  40 /   0   0   0   0
CLOVIS..........................  78  41  79  40 /   0   0   0   0
PORTALES........................  79  43  79  40 /   0   0   0   0
ROSWELL.........................  82  42  86  45 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ004-011.

&&

SHY/44
Hazardous weather outlook, Feb 23, 5:37 AM MST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 AM MST MON FEB 23 2009

NMZ001>021-026-241300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
537 AM MST MON FEB 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH
THIS AFTERNOON FOR THE NORTHEAST HIGHLANDS...THE ADJACENT
NORTHEAST PLAINS...THE SANDIA-MANZANO AND GALLINAS MOUNTAINS...AND
THE EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE SANGRE DE
CRISTO MOUNTAINS AND THE EAST CENTRAL PLAINS...WITH AFTERNOON WIND
SPEEDS INCREASING TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY...WEDNESDAY...AND THURSDAY...STRONG WINDS COMBINED WITH LOW
RELATIVE HUMIDITIES WILL CREATE AFTERNOON CRITICAL FIRE WEATHER
CONDITIONS FOR THE EASTERN PLAINS.

FOR FRIDAY THROUGH SUNDAY...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW. HOWEVER...FIRE WEATHER CONDITIONS WILL
BECOME LOCALLY CRITICAL OVER PORTIONS OF THE EASTERN PLAINS CLOSE
TO THE CENTRAL MOUNTAIN CHAIN ON ALL THREE DAYS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WIND SPEEDS AND
WILDFIRE BREAKOUTS THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:27 AM MSTWind AdvisoryABQ15 hr
Feb 23, 7:57 AM MSTFire Weather WatchABQHarding, San Miguel, Union24 hr

Nearby

Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.